MAUDE Adverse Event Report: TELEFLEX MEDICAL MINIGRIP ALLIGATOR GRASPER; ENDOSCOPIC TISSUE APPROXIMATIO

TELEFLEX MEDICAL MINIGRIP ALLIGATOR GRASPER; ENDOSCOPIC TISSUE APPROXIMATIO
Model Number IPN914229
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "a piece broke off in patient during procedure.Procedure lasted 1 hour longer due to looking for piece that broke off".Additional information received states that "a piece of one of the arms of the alligator forceps broke off during the case and so we had to get the fluoroscopic guidance per radiology to help find the missing piece and then remove it from the patient's abdominal wall." all pieces were successfully removed from the patient.Another device was not used to complete the procedure.No patient harm or injury.The patient status is reported as "good".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of " piece broke off in patient during procedure" was confirmed upon the visual inspection of the returned pgac300 minigrip alligator grasper.The returned device was in a plastic bag with outer "disinfection tag".Part was found to have the jaws bent, with one broken off.All other parts were intact.No manufacturing flaws were observed.A device history record review was performed, and no relevant findings were identified.The root cause of the damaged device was undetermined.A possible root cause could be caused during shipping and handling due to excessive force or incorrectly arming the device before inserting or guiding through the body.It was also possible that the user did not fully arm the device and attempted to insert the device with the jaws exposed.No further actions required at the time of the report.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
MINIGRIP ALLIGATOR GRASPER
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATIO
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17292009
Report Number3011137372-2023-00173
Device Sequence Number17523692
Product Code OCW
UDI-Device Identifier14026704640086
UDI-Public14026704640086
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K172775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN914229
Device Catalogue NumberPGAC300
Device Lot NumberGML-00402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/30/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown